# SDR CA000301022

- Difficulty date: January 22, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-31T2
- Aircraft time: 10,560 hours
- Engine: Pwa PT6A135
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: 424MS
- Condition: Failed
- Location: Cabin
- Component: Ac Inverter
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, I, B, A

## Discrepancy

(CAN) A PORTABLE INVERTER WAS USING THE AIRCRAFT''S 28 VOLT SUPPLY TO POWER A LIFEPACK DEFLIBRILLATOR/MONITOR 120 V AT 3.5 AMPS.  DURING CLIMB, THE PARAMEDIC ADVISED THE FLIGHT CREW OF SMOKE IN THE CABIN.  THE PARAMEDIC DETERMINED THAT THE CAUSE OF SMOKE WAS THE PORTABLE INVERTER.  FOLLOWING DISCONNECTION, ALL SMOKE GENERATION CEASED.  IT APPEARS THAT THE SILICON RECTIFIER SHORTED.
